Alert archive / Louisiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 112, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 11, 2012, 8:07 PM CDT for East Carroll Parish, Madison Parish, Louisiana. It was in force for 38 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2012, 8:07 PM CDT (01:07 UTC)
- Expired
- Mar 11, 2012, 8:45 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties East Carroll Parish, LA, Madison Parish, LA
The radar
The Jackson/Brandon,MS radar (KDGX), 122 km from the middle of the area, began a volume at 01:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 8:20 PM CDT | TSTM WND DMG | 4 W Transylvania, LA | POWERLINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 6:42 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.1 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 261 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
215
WUUS54 KJAN 120107
SVRJAN
LAC035-065-120145-
/O.NEW.KJAN.SV.W.0112.120312T0107Z-120312T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
807 PM CDT SUN MAR 11 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
NORTHWESTERN MADISON PARISH IN NORTHEAST LOUISIANA...
* UNTIL 845 PM CDT
* AT 807 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR WAVERLY MOVING NORTHEAST AT
35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TENDAL BY 815 PM CDT...
MANSFORD BY 830 PM CDT...
SONDHEIMER AND OMEGA BY 835 PM CDT...
ALSATIA BY 840 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI.
&&
LAT...LON 3236 9145 3241 9149 3249 9148 3272 9125
3264 9115 3259 9113 3260 9109 3257 9105
3255 9108 3252 9104 3251 9106 3255 9109
3247 9111 3226 9142 3232 9149 3234 9147
3235 9150
TIME...MOT...LOC 0107Z 225DEG 31KT 3240 9141
$$
MRM2 follow-up statements
003
WWUS54 KJAN 120117
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
817 PM CDT SUN MAR 11 2012
LAC035-065-120145-
/O.CON.KJAN.SV.W.0112.000000T0000Z-120312T0145Z/
EAST CARROLL LA-MADISON LA-
817 PM CDT SUN MAR 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHWESTERN MADISON AND SOUTHERN EAST CARROLL PARISHES...
AT 817 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR TENDAL MOVING
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MANSFORD BY 830 PM CDT...
SONDHEIMER AND OMEGA BY 835 PM CDT...
ALSATIA BY 840 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI.
&&
LAT...LON 3239 9142 3252 9145 3272 9125 3264 9115
3259 9113 3260 9109 3257 9105 3255 9108
3252 9104 3251 9106 3255 9109 3250 9112
3247 9111 3226 9142 3231 9148
TIME...MOT...LOC 0117Z 225DEG 31KT 3246 9134
$$
MRM295
WWUS54 KJAN 120132
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
832 PM CDT SUN MAR 11 2012
LAC035-065-120145-
/O.CON.KJAN.SV.W.0112.000000T0000Z-120312T0145Z/
EAST CARROLL LA-MADISON LA-
832 PM CDT SUN MAR 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTH CENTRAL MADISON AND SOUTHEASTERN EAST CARROLL PARISHES...
AT 832 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR SONDHEIMER MOVING NORTHEAST
AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ALSATIA BY 840 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT MONDAY MORNING FOR
SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI.
&&
LAT...LON 3270 9123 3264 9115 3259 9113 3260 9109
3257 9105 3256 9108 3251 9106 3253 9107
3255 9109 3250 9112 3247 9111 3229 9137
3240 9137
TIME...MOT...LOC 0132Z 229DEG 30KT 3253 9122
$$
MRMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 3:19 PM CDT, 4 hours 48 minutes earlier.
Area forecast discussion, Mar 11, 3:19 PM CDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 319 PM CDT SUN MAR 11 2012 .SHORT TERM... MAIN FOCUS IN SHORT TERM IS POTENTIAL FOR STRONG/SEVERE THUNDERSTORMS TONIGHT AND MONDAY AND LOCALLY HEAVY RAIN IN WESTERN AREAS TONIGHT. FIRST OFF FOR TONIGHT...CONTINUE TO MONITOR CONVECTIVE BAND RUNNING FROM KTXK SSW TO NEAR KGLS. MOST INTENSE BAND IS EMBEDDED WITHIN A LARGE PRECIP SHIELD WHICH IS GENERALLY NOT PARTICULARLY FAVORABLE FOR SEVERE WX. HOWEVER...AREAS WITHIN THE BAND HAVE EXHIBITED BOW/LEWP TYPE STRUCTURES...PARTICULARLY FEATURE OVER EC TX NE OF KLFK WHICH HAS SHOWN PERSISTENT ROTATION/MARC. BASED ON SETUP OF STRENGTHENING WIND FIELDS AHEAD OF EJECTING UPPER LOW AND INCREASING SFC BASED INSTABILITY THIS AFTERNOON OVER LA...EXPECT ACTIVITY TO CONTINUE TO SHOW BOW/LEWP CHARACTERSTICS WITH CORRESPONDING RISK OF SPORADIC DAMAGING WIND GUSTS AND POSSIBLY A TORNADO. BEST RISK WILL LIKELY BE OVER NE LA PARISHES WHICH SHOULD HAVE BEST OVERLAY BETWEEN STRONGEST SBCAPE...CURRENTLY 1000-1500 J/KG S OF HWY 84...AND MAX IN WIND SHEAR PULLING THROUGH AR. EXTRAPOLATION AND HRRR CONTINUE TO SHOW ACTIVITY REACHING FAR WRN AREAS 22Z-00Z. THREAT OF SEVERE WX SHOULD DIMINISH AFTER 03Z AS UPPER LOW PULLS AWAY AND FORCING DIMINISHES. AS FAR AS HEAVY RAINFALL...AS MENTIONED IN HPC QPF DISCUSSION EXPECT THIS CONVECTION TO BE EFFICIENT AT PRODUCING RAINFALL GIVEN TALL CAPES AND PW VALUES AROUND 200 PCT OF NORMAL. HIGH RES MODELS GENERALLY SHOW WIDESPREAD 0.5 TO 1 INCH TOTALS OVERNIGHT GENERALLY NW OF THE NATCHEZ TRACE...WITH LOCALIZED AMOUNTS OF 1-3"...WHICH SEEMS REASONABLE. HAVE SOME CONCERN ABOUT THE POSSIBILITY OF SOMEWHERE IN THE WESTERN PART OF THE AREA GETTING SOME LOCALIZED EVEN HEAVIER TOTALS GIVEN THAT THE UPPER TROUGH WILL BE PULLING AWAY AND MCS IS LIKELY TO SLOW DOWN OR EVEN STALL. THIS IS HINTED AT IN SOME OF THE MODEL GUIDANCE WITH CORFIDI VECTORS GET VERY SMALL...AND HIGH RES NMM MODEL SHOWS AREA OF 5+ INCHES OF RAIN IN PARTS OF THE LOWER DELTA. NOT READY TO JUMP ON THOSE KIND OF LOCALIZED AMOUNTS...ESPECIALLY AS 850 MB FLOW WILL BE WEAKENING AND LOW LEVEL MOISTURE VALUES ARE NOT EXTREME. HOWEVER THIS WILL BE SOMETHING LATER SHIFTS WILL NEED TO KEEP AN EYE ON. AS FAR AS MONDAY...CONVECTION WILL LIKELY BE ONGOING IN A BAND SOMEWHERE ALONG THE NATCHEZ TRACE IN THE MORNING. AS DAYTIME HEATING CAUSES DESTABILIZATION...EXPECT ACTIVITY TO GRADUALLY INCREASE IN COVERAGE AND INTENSITY INTO THE ATMOSPHERE. WHILE MAIN 500 MB TROUGH WILL CONTINUE TO PULL AWAY...AREA WILL REMAIN IN RIGHT ENTRANCE REGION OF 250 MB JET...AND INCREASE IN MID LEVEL FLOW AND SUBTLE HEIGHT FALLS INDICATE A WEAK DISTURBANCE MAY MOVE THROUGH TO HELP CONVECTION REENERGIZE IN THE AFTERNOON. IF ROBUST CONVECTION CAN GET GOING...EXPECT AT LEAST AN ISOLATED SEVERE RISK GIVEN MLCAPE VALUES AROUND 2000 J/KG AND GOOD DCAPE VALUES. COULD SEE SOME GOOD HAIL GIVEN COLD TEMPERATURES ALOFT AND LARGE CAPE VALUES ABOVE FREEZING LEVEL. WOULD EXPECT BEST CONVECTIVE RISK TO BE ALONG/SE OF TRACE WHERE BEST UPPER SUPPORT AND LOW LEVEL MOISTURE CONVERGENCE AHEAD OF OVERNIGHT CONVECTION SHOULD EXIST. CONVECTION SHOULD DECREASE MONDAY NIGHT WITH JUST SOME WIDELY SCATTERED DIURNAL CONVECTION EXPECTED TUESDAY. WILL HAVE TO WATCH FOR FOG POTENTIAL MONDAY NIGHT IF SFC FLOW CAN FULLY DECOUPLE. MAV MOS IS HINTING AT VERY LOW CIG/VSBYS BUT DID NOT WANT TO JUMP ON THAT YET GIVEN DECENT PRESSURE GRADIENT FORECAST BY MODELS. .LONG TERM... PATTERN OVER AREA FOR LATTER PART OF THE WEEK WILL BE MORE LIKE LATE SPRING WITH UPPER RIDGING PROVIDING UNSEASONABLY WARM CONDITIONS. MAIN PRECIP THREAT WILL BE ASSOCIATED WITH ISOLATED DIURNAL CONVECTION. ONE FLY IN THE OINTMENT COULD COME AROUND MIDWEEK WHEN GFS/EC IMPLY THAT OLD BOUNDARY COULD GET REENERGIZED INTO SUPPORTING AN MCS ALONG IT NW OF US WHICH WOULD ROLL ESE IN GRADIENT OF THETA-E. THIS WILL HAVE TO BE WATCHED BUT FOR NOW CURRENT FORECAST HANDLES OVERALL SITUATION QUITE WELL SO NO CHANGES WERE MADE TO FORECAST BEYOND TUESDAY NIGHT. && .AVIATION... GUSTY SE SFC WINDS WILL PERSIST THRU THE AFTN AND INTO THIS EVENING BEFORE THE GUSTS TAPER OFF NEAR/AFTER 01Z...WITH SUSTAINED SOUTHERLY WINDS NEAR 10KTS XPCTD THRU THE NIGHT. CIG WILL REMAIN MVFR FOR A GOOD PORTION OF THE ARKLAMISS TODAY AS LOW LEVEL MOISTURE IS PULLED NORTH IN WAKE OF A WARM FRONT MOVING NORTH. A TREND TOWARD IFR CIG WILL BEGIN AFTER 03Z TONIGHT HOWEVER SFC VSBYS WILL REMAIN VFR THRU THE NIGHT THANKS TO THE WINDS. +SHRA/TSRA ASSOCIATED WITH A WEAK BOUNDARY OVER NE TX WILL BEGIN TO IMPACT NE LA/SE AR AND THE DELTA REGION OF MS AROUND 00Z THIS EVENING. SOME OF THIS ACTIVITY COULD CONTAIN SEVERE TSRA HOWEVER THIS SHOULD COME TO AN END AFTER 06Z. LINGERING SHRA WILL CONTINUE INTO TONIGHT PRIMARILY N OF I-20. /BK/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 63 79 60 79 / 77 46 25 22 MERIDIAN 61 81 59 80 / 54 60 39 31 VICKSBURG 64 79 59 79 / 84 39 14 15 HATTIESBURG 64 82 62 82 / 27 53 33 37 NATCHEZ 62 78 60 78 / 74 33 15 16 GREENVILLE 61 79 59 80 / 99 39 10 11 GREENWOOD 62 79 59 80 / 92 54 19 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && AEG/BK
Hazardous weather outlook, Mar 11, 3:25 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 325 PM CDT SUN MAR 11 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-121930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 325 PM CDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...NORTHEASTERN LOUISIANA...AND PORTIONS OF WESTERN MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY A FEW SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING FOR AREAS ALONG AND WEST OF A CLEVELAND...TO LAKE PROVIDENCE...TO ACME LOUISIANA LINE AS A COLD FRONT PUSHES IN FROM THE WEST. THESE STORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND HAIL TO QUARTER SIZE. TORNADOES WITH THIS ACTIVITY CANNOT BE RULED OUT. OTHERWISE...A FEW STRONG THUNDERSTORMS CAPABLE OF WIND GUSTS UP TO 50 MPH AND PENNY TO NICKEL SIZE HAIL ARE POSSIBLE THIS EVENING THROUGH TONIGHT ALONG AND NORTHWEST OF A NATCHEZ...TO VICKSBURG...TO GREENWOOD LINE. IN ADDITION...THERE WILL BE THE POTENTIAL FOR REPEATED HEAVY DOWNPOURS OVER THIS PERIOD AND ISOLATED RAINFALL TOTALS OF 1 TO 2 INCHES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE SAME SLOW MOVING FRONTAL BOUNDARY SHOULD CONTINUE TO PRODUCE THUNDERSTORM ACTIVITY ACROSS THE REGION MONDAY AFTERNOON. SOME OF THESE STORMS WILL BE STRONG AND CAPABLE OF PRODUCING GUSTY WINDS TO 50 MPH AND PENNY TO NICKEL SIZE HAIL. A FEW SEVERE STORMS PRODUCING DAMAGING WIND GUSTS AND HAIL UP TO QUARTER SIZE WILL BE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING AND TOMORROW AFTERNOON. MSZ026>033-036>039-042>066-072>074-121930- GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 325 PM CDT SUN MAR 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY A SLOW MOVING FRONTAL BOUNDARY STALLING WEST OF THE REGION WILL ALLOW THUNDERSTORMS TO DEVELOP ACROSS THE OUTLOOK AREA MONDAY AFTERNOON. SOME OF THESE STORMS WILL BE STRONG AND CAPABLE OF PRODUCING GUSTY WINDS TO 50 MPH AND PENNY TO NICKEL SIZE HAIL. A FEW SEVERE STORMS PRODUCING DAMAGING WIND GUSTS AND HAIL UP TO QUARTER SIZE WILL BE POSSIBLE. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TOMORROW AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK/AG
In the hours before
Special weather statement, Mar 11, 5:59 PM CDT, 2 hours 8 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-120000-
ASHLEY AR-CHICOT AR-TENSAS LA-RICHLAND LA-MOREHOUSE LA-FRANKLIN LA-
EAST CARROLL LA-CONCORDIA LA-CATAHOULA LA-MADISON LA-WEST CARROLL LA-
559 PM CDT SUN MAR 11 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT SUN MAR 11 2012
...A BROKEN LINE OF STRONG TO POTENTIALLY SEVERE STORMS APPROACHING THE
REGION FROM SOUTH CENTRAL ARKANSAS THROUGH NORTH CENTRAL AND WESTERN LOUISIANA...
AT 555 PM AREA RADARS WERE DETECTING A BROKEN LINE OF STRONG TO POTENTIALLY
SEVERE STORMS FROM WESTERN AND NORTH CENTRAL LOUISIANA THROUGH SOUTH
CENTRAL ARKANSAS. THE LINE WAS ADVANCING TO THE EAST AT AROUND 35 MPH.
AHEAD OF THE LINE MODERATE TO HEAVY SHOWERS AND THUNDERSTORMS WILL BEGIN
TO AFFECT OUR SOUTHEAST ARKANSAS COUNTIES AND NORTHEAST LOUISIANA PARISHES
WITHIN THE NEXT HOUR BY 7 PM...WHILE THE BROKEN LINE WILL AFFECT THE AREA
BETWEEN 7 AND 11 PM THIS EVENING. WITH THE LINE THESE STORMS WILL BE CAPABLE
OF PRODUCING WIND GUSTS OF 40 TO 60 MPH. TORNADOES WITH THIS ACTIVITY CANNOT
BE RULED OUT. IN ADDITION...THERE WILL BE THE POTENTIAL FOR REPEATED HEAVY
DOWNPOURS AND ISOLATED RAINFALL TOTALS OF 1 TO 2 INCHES ARE POSSIBLE.
PEOPLE IN CHICOT AND ASHLEY COUNTIES...AND WEST CARROLL...MADISON...
CATAHOULA...CONCORDIA...EAST CARROLL...FRANKLIN...MOREHOUSE...
RICHLAND AND TENSAS PARISHES SHOULD MONITOR THIS BROKEN LINE OF STORMS
CLOSELY.
LAT...LON 3340 9196 3343 9113 3292 9121 3299 9113
3299 9111 3262 9115 3263 9102 3249 9100
3249 9112 3229 9098 3163 9152 3106 9165
3120 9170 3122 9199 3193 9201 3210 9188
3219 9201 3265 9192 3270 9206 3321 9213
TIME...MOT...LOC 2250Z 047DEG 99KT 3162 9311
MRMSpecial weather statement, Mar 11, 6:41 PM CDT, 1 hour 26 minutes before
LAZ015-023-024-120010-
RICHLAND LA-FRANKLIN LA-CATAHOULA LA-
641 PM CDT SUN MAR 11 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
641 PM CDT SUN MAR 11 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 5 MILES NORTHEAST OF ENTERPRISE AT 641 PM CDT...MOVING
NORTHEAST AT 40 MPH.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTH CENTRAL CATAHOULA...SOUTHERN FRANKLIN AND SOUTH
CENTRAL RICHLAND PARISHES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3193 9191 3195 9191 3197 9190 3204 9191
3205 9192 3223 9180 3212 9154 3185 9180
3192 9192
TIME...MOT...LOC 2341Z 213DEG 33KT 3198 9183
MRMSpecial weather statement, Mar 11, 7:07 PM CDT, 1 hour before
LAZ016-023>025-120035- TENSAS LA-FRANKLIN LA-CATAHOULA LA-MADISON LA- 707 PM CDT SUN MAR 11 2012 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 707 PM CDT SUN MAR 11 2012 A CLUSTER STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTH OF WISNER AT 706 PM CDT...MOVING NORTHEAST AT 40 MPH. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS STORM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. PEOPLE IN EXTREME SOUTHWESTERN MADISON...EXTREME NORTHEASTERN CATAHOULA...CENTRAL FRANKLIN AND NORTHWESTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3235 9164 3215 9135 3193 9161 3205 9184 TIME...MOT...LOC 0006Z 213DEG 33KT 3206 9164 MRM
Special weather statement, Mar 11, 7:18 PM CDT, 49 minutes before
ARZ074-LAZ007-008-015-023-120055-
ASHLEY AR-RICHLAND LA-MOREHOUSE LA-FRANKLIN LA-WEST CARROLL LA-
718 PM CDT SUN MAR 11 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
718 PM CDT SUN MAR 11 2012
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CROSSETT COUNTY
AS WELL AS MOREHOUSE AND RICHLAND PARISHES...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 24 MILES NORTHWEST OF BERLIN TO 14 MILES
SOUTHWEST OF START AT 715 PM CDT...MOVING EAST AT 40 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN ASHLEY COUNTY...AND EXTREME WEST CENTRAL WEST
CARROLL...EXTREME NORTH CENTRAL FRANKLIN...MOREHOUSE AND NORTHERN
RICHLAND PARISHES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3316 9167 3240 9158 3238 9201 3252 9191
3259 9194 3265 9192 3268 9197 3270 9198
3268 9204 3270 9206 3280 9206 3287 9209
3301 9208 3303 9212 3310 9214
TIME...MOT...LOC 0015Z 269DEG 36KT 3322 9209 3236 9201
MRMLocal storm report, Mar 11, 8:05 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
805 PM CDT SUN MAR 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 2 SW COLLINSTON 32.67N 91.90W
03/11/2012 MOREHOUSE LA LAW ENFORCEMENT
TREE DOWN ACROSS HWY 138...BLOCKING RD
0755 PM FLASH FLOOD BASTROP 32.77N 91.91W
03/11/2012 MOREHOUSE LA LAW ENFORCEMENT
SEVERAL ROADS UNDER WATER ACROSS BASTROP
&&
CMESpecial weather statement, Mar 11, 8:06 PM CDT, 1 minute before
LAZ015-023-120135-
RICHLAND LA-FRANKLIN LA-
806 PM CDT SUN MAR 11 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
806 PM CDT SUN MAR 11 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS AND
VERY HEAVY RAIN WAS LOCATED 12 MILES SOUTHWEST OF LIDDIEVILLE AT 806
PM CDT...MOVING NORTHEAST AT 40 MPH.
THIS STORM COULD BECOME SEVERE RAPIDLY.
PEOPLE IN WEST CENTRAL FRANKLIN AND SOUTHWESTERN RICHLAND PARISHES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3230 9200 3231 9179 3208 9163 3197 9190
3208 9193 3210 9188 3216 9190 3216 9198
3219 9199 3220 9201 3221 9200 3227 9200
3228 9202
TIME...MOT...LOC 0106Z 237DEG 36KT 3206 9198
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 7:07 PM CDT | Special Weather Statement | JAN | Franklin | 28 min |
| Mar 11, 7:18 PM CDT | Special Weather Statement | JAN | Morehouse, Richland | 37 min |
| Mar 11, 7:24 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 51 min |
| Mar 11, 7:38 PM CDT | Severe Thunderstorm Warning | JAN | Morehouse, Richland, West Carroll | 37 min |
| Mar 11, 7:42 PM CDT | Flash Flood Warning | JAN | East Carroll, Morehouse, Richland, West Carroll | 3 hr |
| Mar 11, 7:48 PM CDT | Tornado Warning | JAN | Morehouse, West Carroll | 27 min |
| Mar 11, 8:06 PM CDT | Special Weather Statement | JAN | Franklin | 29 min |
| Mar 11, 8:16 PM CDT | Special Weather Statement | JAN | East Carroll | 29 min |
| Mar 11, 8:28 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll | 47 min |
| Mar 11, 8:48 PM CDT | Flash Flood Warning | JAN | East Carroll, Franklin, Madison, Richland, Tensas | 117 min |
| Mar 11, 9:03 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.